A 45-year-old male asked:
Disclaimer

can 5mg lisinopril cause weight gain?

3 doctor answers
Dr. Alvin Lin
Dr. Alvin Lin answered
29 years experience Geriatrics
No: Unless one has renal artery stenosis that is aggravated by Lisinopril (or other ace inhibitor) leading to fluid retention eg edema, I have not read or heard about Lisinopril causing weight gain. Check out http://www.Drugs.Com/sfx/lisinopril-side-effects.Html for some side effects associated w/lisinopril.
Answered on Jun 27, 2014
1
1 thank
Dr. Gerald Mandell
51 years experience Nuclear Medicine
Maybe 6 months: While clinical studies show link between Lisinopril and weight gain, it is unclear if this is actually because of medication or due to something else.If the weight gain is rapid, this may be a sign of congestive heart failure and should be reported to your healthcare provider. If you are taking Lisinopril and weight gain occurs gradually, try increasing your exercise or eating heart friendly diet.
Answered on Sep 28, 2016
1
1 thank
Dr. Ihab Ibrahim
28 years experience Pain Management
Yes.Report to doctor: Should this occur, report it to your doctor immediately. http://www.ncbi.nlm.nih.gov/pubmedhealth/pmh0046064/#ddic602023.side_effects_section.
Answered on Aug 20, 2013
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 30-year-old member asked:
Dr. Danny Proffitt
42 years experience Family Medicine
It shouldn't: Lisinopril is usually not associated with weight gain. If one experiences weight gain on this medication, i believe it would be a good reason to see ... Read More
A 40-year-old member asked:
Dr. Reid Blackwelder
36 years experience Family Medicine
Rare issue: While anyone can have any adverse reaction to a drug, in general Lisinopril and other ace inhibitors do not cause weight gain as a side effect. Howeve ... Read More
1
1 comment
2
2 thanks
A 45-year-old male asked:
Dr. Bennett Werner
43 years experience Cardiology
Negative: No weight gain occurs from lisinopril. Carefully consider your diet.
A 48-year-old member asked:
Dr. Calvin Weisberger
50 years experience Cardiology
Lisinopril: Is an angiotension converting enzyme inhibitor, it does not cause weight gain.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month